Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Corpus Christi, TX

June 19, 2018Jim Wells County, Kleberg County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 5:49 AM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2018, 5:49 AM CDT (10:49 UTC)
Expired
Jun 19, 2018, 8:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Jim Wells County, TX, Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 63 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:00 AM CDTHEAVY RAIN 6.362 Se Alice, TX6 HOURLY RAINFALL TOTAL...WITH RAIN CONTINUING TO FALL
Jun 19, 7:57 AM CDTHEAVY RAIN 8.092 Se Alice, TXUPDATE...RAINFALL TOTAL FOR THE DAY SO FAR AT ALICE AIRPORT...WITH RAIN CONTINUING TO FALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

098 
WGUS54 KCRP 191049
FFWCRP
TXC249-273-191315-
/O.NEW.KCRP.FF.W.0008.180619T1049Z-180619T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
549 AM CDT TUE JUN 19 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Jim Wells County in south central Texas...
  Northwestern Kleberg County in south central Texas...

* Until 815 AM CDT.

* At 547 AM CDT, local law enforcement reported heavy rain has 
  caused flooding of roads near Farm to Market Road 665 near Alice. 
  Five inches of rain have fallen in Alice. Flash flooding is 
  expected to continue for the next couple of hours.

* Some locations that will experience flooding include...
  Alice, San Diego, Premont, Ben Bolt, Palito Blanco, Tecalote,
  Alfred-South La Paloma, Alice Acres, Alfred and Lake Alice.

Additional rainfall amounts of 2 to 4 inches are possible in the 
warned area.

LAT...LON 2730 9822 2791 9824 2790 9793 2750 9795

$$

TMT
1 follow-up statement
546 
WGUS74 KCRP 191218
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
718 AM CDT TUE JUN 19 2018

TXC249-273-191315-
/O.CON.KCRP.FF.W.0008.000000T0000Z-180619T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Wells TX-Kleberg TX-
718 AM CDT TUE JUN 19 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR JIM
WELLS AND NORTHWESTERN KLEBERG COUNTIES...

At 715 AM CDT, Doppler radar indicated showers and thunderstorms 
producing heavy rain from south of Ben Bolt to Alice. Six inches of 
rain has fallen around Alice. Some roads around Alice were 
flooded. Flash flooding is expected to continue.

Some locations that will experience flooding include...
Alice, San Diego, Premont, Ben Bolt, Palito Blanco, Tecalote,
Alfred-South La Paloma, Alice Acres, Alfred and Lake Alice.

Additional rainfall amounts of 2 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2730 9822 2791 9824 2790 9793 2750 9795

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:19 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 19, 4:19 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
419 AM CDT Tue Jun 19 2018

.SHORT TERM (Today through Wednesday)...

This will be short and sweet, given the on-going heavy rainfall in
portions of the area. Overall, the potential for heavy rainfall
will continue through Wednesday, with gradual lowering of rain
chances afterwards. Based on NWS QPF rainfall average amounts
through Wednesday, have issued a FFA (did that around 1 AM this
morning) for all but the western four counties in the CWA where
given the drier conditions the soils should be able to handle. FFA
is through Wednesday afternoon, and later shifts can decide if it
will be extended in time or in areal coverage. Could once again
see some 90s along the Rio Grande today as well as Wednesday,
perhaps a bit farther east given that the rain chances may begin
to diminish later in the afternoon. Overall, did a blend of raw
guidance, Superblend and short blend guidance for temperatures
today through Wednesday, nudging them up a degree or so over a
few areas for today and tonight.

Other things going on is the potential for high rip currents
through most of tonight. Have kept the Coastal Flood Advisory
too, and based on the expected rainfall amounts near the coast
through tonight, have decided to extend it for tonight. Reasoning
is that, given the minor tidal overflow combined with the heavy
rainfall near the coast, some access roads could become flooded
and possibly some people could be isolated and cut off. In short,
not the best of days to go to the beach today and tonight. Things
will get better with time so avoid going to the beach until things
settle down.

&&

.MARINE (Today through Wednesday)...

Based on the forecast wave heights and winds, have decided to end
the SCA for the nearshore by 15Z and for the offshore at 22Z.
Scattered to widespread rain and thunderstorms, mainly today and
diminishing later in the afternoon, but likely developing again
especially near, north and east of Port Aransas tonight. Rain
should taper off by late Wednesday.

&&

.LONG TERM (Wednesday night through Monday)...

Moderate to heavy rainfall will continue into Wednesday night, with
high moisture and the upper level low/inverted trough over the
region. Confidence though has gone down a bit in the amount of
showers/storms that will occur on Thursday.  The GFS more quickly
shifts this system further south and west away from South Texas,
while the ECMWF keeps a closed low over the region and a surface
coastal trough over the region longer through Thursday morning
before also shifting to the southwest. Still anticipating rainfall
to occur on Thursday, but given discrepancies and lack of confidence
in how much moisture will still be over the region, have lowered
down to chance PoPs for the daytime on Thursday.  Rainfall will
quickly tapper off Thursday night into Friday.  Over the weekend
conditions will remain fairly dry, with only an isolated seabreeze
storm possible near the coastal areas.

More mildly warm temperatures will occur on Thursday with highs in
the mid 80s to low 90s.  As rain clears the area temperatures will
begin to warm up again, with highs back in the 90s to near 100
degrees over the weekend into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  77  87  77  88  /  90  70  70  50  50
Victoria          82  77  85  75  89  /  90  80  80  50  50
Laredo            92  76  93  77  92  /  60  50  50  30  30
Alice             86  76  89  76  91  /  80  60  70  50  50
Rockport          84  78  85  79  87  /  90  80  80  50  50
Cotulla           89  75  92  76  94  /  70  50  50  30  20
Kingsville        87  77  89  77  90  /  80  60  70  50  50
Navy Corpus       85  80  86  79  86  /  90  80  80  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through late tonight For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 7 AM CDT Wednesday For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 5 PM CDT this afternoon For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 10 AM CDT this morning For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

&&

GW/86...SHORT TERM
LB/84...LONG TERM
Hazardous weather outlook, Jun 18, 3:33 PM CDT, 14 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
333 PM CDT Mon Jun 18 2018

TXZ229>234-239>247-342>347-442-443-447-192045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
333 PM CDT Mon Jun 18 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Scattered to numerous showers and thunderstorms will produce
locally heavy rainfall at times, with isolated flooding possible
mainly but not exclusively over the coastal areas.

There is a high risk of dangerous rip currents this afternoon and
tonight.

A coastal flood advisory is in effect this afternoon and tonight
for water approaching the dunes between Port Aransas and Baffin
Bay.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous to widespread thunderstorms are expected Tuesday through
Wednesday. Locally heavy rainfall may contribute to localized
flooding Tuesday and Wednesday. The areal coverage of thunderstorm
activity will gradually decrease Thursday through Saturday.

A High Risk of dangerous rip currents will continue through Tuesday
evening.

A coastal flood advisory is in effect through noon Tuesday for
water approaching the dunes between Port Aransas and Baffin Bay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-192045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
333 PM CDT Mon Jun 18 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect for most of the gulf waters
this afternoon, and for all of the gulf waters tonight, mainly
due to elevated wave heights.

Scattered to numerous tropical showers and thunderstorms will
produce gusty winds, reduced visibility and possibly rough and
confused seas at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous thunderstorms are expected Tuesday through Wednesday.  The
areal coverage of thunderstorm activity will gradually decrease
Thursday through Saturday.

A Small Craft Advisory is in effect through Tuesday night.
Additional Small Craft Advisories may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 19, 12:34 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 AM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     FLOOD            CORPUS CHRISTI          27.71N  97.29W
06/19/2018                   NUECES             TX   EMERGENCY MNGR

            PARTS OF S. PADRE ISLAND DR AND CROSSTOWN EXPY CLOSED
            DUE TO HIGH WATER ACROSS ROADWAY.

&&

EVENT NUMBER CRP1800088

HEAVENER
Local storm report, Jun 19, 1:51 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 AM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HEAVY RAIN       ODEM                    27.95N  97.59W
06/19/2018  M2.48 INCH       SAN PATRICIO       TX   SOCIAL MEDIA

            RAIN FELL IN A LITTLE OVER AN HOUR.

&&

EVENT NUMBER CRP1800089

HEAVENER
Local storm report, Jun 19, 1:52 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
152 AM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     HEAVY RAIN       ROCKPORT                28.04N  97.05W
06/19/2018  M1.22 INCH       ARANSAS            TX   TRAINED SPOTTER

            FELL IN 15 MINUTES.

&&

EVENT NUMBER CRP1800090

HEAVENER

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:42 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio2 hr
Jun 19, 12:52 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio3 hr
Jun 19, 1:12 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more66 hr
Jun 19, 2:02 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
Jun 19, 2:24 AM CDTFlash Flood WarningCRPBee, Goliad3 hr
Jun 19, 2:38 AM CDTFlash Flood WarningCRPJim Wells3 hr
Jun 19, 3:58 AM CDTFlash Flood WarningCRPJim Wells3 hr
Jun 19, 5:00 AM CDTFlash Flood WarningCRPRefugio2 hr
Jun 19, 5:34 AM CDTFlash Flood WarningCRPGoliad116 min
Jun 19, 5:42 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Jun 19, 5:45 AM CDTRiver Flood WarningCRPBee57 hr
Jun 19, 6:26 AM CDTFlash Flood WarningCRPNueces2 hr
Jun 19, 7:01 AM CDTFlash Flood WarningCRPRefugio3 hr
Jun 19, 7:27 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg3 hr
Jun 19, 7:58 AM CDTFlash Flood WarningCRPGoliad2 hr
Jun 19, 8:04 AM CDTAreal Flood AdvisoryCRPBee116 min
Jun 19, 9:17 AM CDTSpecial Marine WarningCRP43 min
Jun 19, 9:39 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Jun 19, 10:12 AM CDTAreal Flood WarningCRPRefugio2 hr
Jun 19, 10:49 AM CDTRiver Flood WarningCRPRefugio4 days
Jun 19, 11:59 AM CDTAreal Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Jun 19, 12:40 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio65 min
Jun 19, 1:07 PM CDTAreal Flood AdvisoryCRPBee3 hr
Jun 19, 1:52 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio113 min
Jun 19, 2:13 PM CDTFlash Flood WarningCRPNueces77 min
Jun 19, 2:45 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
Jun 19, 3:40 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio2 hr
Jun 19, 5:04 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio3 hr
Jun 19, 5:59 PM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 19, 6:09 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.